MAUDE Adverse Event Report: SPINAL ELEMENTS, INC ORTHOPEDIC SURGICAL DRILL CARTRIDGE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SPINAL ELEMENTS, INC ORTHOPEDIC SURGICAL DRILL CARTRIDGE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 75311-095
Medical Device Problem Codes Fracture (1260); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reportedly during decortication of lamina at l4-s1, 2 out 5 orthopedic drill tip fractured off inside the lamina.Surgeon was unsuccessful at retrieving two tips.He elected to leave the device tips in place.He selected a different trajectory around it to complete the spinal fusion case.Bilateral posterior fixation was achieved.Reportedly the young patient had very dense posterior bone.
 
Additional Manufacturer Narrative
Device remains in patient and no evaluation of device can be completed.The root cause is unknown, but may be the result of surgical technique (excessive torsional force) and possible anatomical conditions (dense bone as reported), causing seizing of the drill tip in the bone.

Brand Name
ORTHOPEDIC SURGICAL DRILL CARTRIDGE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SPINAL ELEMENTS, INC
3115 melrose drive, suite 200
carlsbad CA 92010
Manufacturer Contact
peter perhach
3115 melrose dr
carlsbad, CA 92010
MDR Report Key18340770
Report Number3004893332-2023-00007
Device Sequence Number12447554
Product Code LXH
UDI-Device Identifier00840606158237
UDI-Public00840606158237
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75311-095
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Initial Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale